Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 27, 2015, 7:21 PM EDT for Pulaski County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 7:21 PM EDT (23:21 UTC)
- Expired
- May 27, 2015, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
County Pulaski County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989
WWUS82 KFFC 272321
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT WED MAY 27 2015
GAZ096-107-280000-
BLECKLEY GA-PULASKI GA-
721 PM EDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BLECKLEY AND
PULASKI COUNTIES UNTIL 800 PM EDT...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAWKINSVILLE...AND MOVING NORTH AT 10 MPH.
WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS WEST BLECKLEY AND EAST PULASKI COUNTIES
THROUGH 800 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
COCHRAN...HAWKINSVILLE...PAULK...HARTFORD...PULASKI STATE PRISON...
OCMULGEE PUBLIC FISHING AREA...BAILEYS PARK...MOBLEY CROSSING AND
PORTER.
LAT...LON 3238 8354 3240 8352 3239 8350 3241 8348
3242 8348 3243 8334 3227 8335 3218 8335
3217 8347
TIME...MOT...LOC 2320Z 169DEG 10KT 3225 8341
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 27, 3:50 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 27, 3:50 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT WED MAY 27 2015 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... WEAK RIDGING ACROSS THE AREA THIS AFTERNOON KEEPING AFTERNOON ACTIVITY ACROSS THE AREA MINIMAL. SHORT TERM MODELS CONTINUE TO ADVERTISE UPPER LEVEL DISTURBANCE IMPACTING THE AREA TONIGHT THROUGH THURSDAY. WRF/NAM/HRRR AGREE UPON EVENING AND LATE NIGHT STORMS MOVING INTO WESTERN GEORGIA...WITH GENERALLY SHOWERS LINGERING THROUGH THE OVERNIGHT PERIODS...BUT MODELS ARE INCONSISTENT ON TIMING. OVERALL CONSENSUS IS TO PUSH THE STORMS INTO NORTH GEORGIA AND THE ATL METRO AREA GENERALLY 8PM-12AM. AS A RESULT...HAVE OPTED TO HIGHLIGHT THAT TIME FRAME WITH THE HIGHEST POPS...BUT GIVEN THE UNCERTAINTY AND THE LIMITED AVAILABLE INGREDIENTS /DIURNAL HEATING...ETC/...HAVE LIMITED POPS TO GOOD CHANCE. MODELS DO SHOW DIMINISHING ACTIVITY THROUGH THE OVERNIGHT PERIOD...THOUGH UNSETTLED THURSDAY IS EXPECTED AS WELL...WITH SHOWERS AND THUNDERSTORMS HAVING AN EARLIER START... PARTICULARLY ACROSS NORTH GEORGIA. HAVE SPREAD GOOD CHANCE POPS ACROSS THE STATE BY LATE MORNING/EARLY AFTERNOON. HAVE SIGNIFICANTLY CUT BACK ON POPS BY THURSDAY EVENING WITH THE LOSS OF DAYTIME HEATING. NEAR NORMAL TEMPERATURES ARE EXPECTED...AND HAVE GENERALLY USED A BLEND OF GUIDANCE THROUGH THE SHORT TERM PERIOD. 31 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO CHANGES MADE TO THE EXTENDED FORECAST. A MOIST AIRMASS WILL CONTINUE OVER THE AREA TO START THE EXTENDED WITH WEAKENING SW FLOW ALOFT. PRECIP CHANCES ARE EXPECTED TO HAVE A MORE DIURNAL TENDENCY WITH THE HIGHEST CHANCES OVER N GA THURSDAY NIGHT AND FRIDAY WITH SOME DRIER AIR MOVING OVER PORTIONS OF CENTRAL GA. THE TENDENCY TO FAVOR N GA WITH THE HIGHEST POPS CONTINUES SATURDAY AS THE RIDGE ALOFT BUILDS SOME ON SATURDAY FAVORING CENTRAL GA. SLIGHTLY INCREASED SW FLOW ALOFT ON SUNDAY WILL FAVOR ONCE AGAIN N GA WITH THE HIGHEST POPS AND THIS IS WHERE THE BEST MOISTURE AND INSTABILITY WILL BE...AS WILL BE THE CASE FOR FRIDAY AND SATURDAY. INCREASED DEEPER MOISTURE MONDAY AND TUESDAY WILL ALLOW FOR CHANCE TO LIKELY POPS ACROSS THE AREA AS AN UPPER TROUGH DRIFTS TOWARD THE STATE. THE EUROPEAN BRINGS THE TROUGH TO GA WHILE THE GFS HOLDS THE TROUGH OVER THE LOWER MS VALLEY. TEMPERATURES RUNNING AROUND TO SEVERAL DEGREES ABOVE NORMAL THROUGH THE LONG TERM. BDL/01 01 && .AVIATION... 18Z UPDATE... HIGH MVFR TO VFR CONDITIONS EXPECTED INTO THE OVERNIGHT PERIOD...WITH DEGRADING CONDITIONS TO MVFR THEREAFTER. TS POTENTIAL LARGELY EXPECTED 00-03Z...WITH SOME LINGERING SHOWERS AFTER. SLOW IMPROVEMENT TO CIGS AFTER 14Z...WITH SHOWERS EARLY. BEST TS POTENTIAL THU 18-22Z. WINDS WILL GENERALLY BE LIGHT AND VRB...WITH MORE OF A SSW DIRECTION TODAY AND SE ON THU. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TIMING OF CONVECTION AND WIND DIRECTION. HIGH ON ALL OTHER ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 85 65 86 / 30 40 30 40 ATLANTA 68 82 67 84 / 40 50 40 40 BLAIRSVILLE 61 78 63 78 / 40 50 40 50 CARTERSVILLE 65 81 65 84 / 40 50 40 50 COLUMBUS 68 84 68 87 / 40 50 20 30 GAINESVILLE 65 81 65 82 / 30 40 40 50 MACON 66 84 64 87 / 30 30 20 20 ROME 65 82 65 84 / 50 50 40 50 PEACHTREE CITY 65 81 65 85 / 40 50 30 30 VIDALIA 67 89 67 88 / 30 20 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....01 AVIATION...31
Hazardous weather outlook, May 27, 5:39 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 539 PM EDT WED MAY 27 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-282145- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 539 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS EVENING. WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS AND FREQUENT LIGHTNING...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH ANY STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 27, 6:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT WED MAY 27 2015
GAZ104-272330-
SUMTER GA-
641 PM EDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SUMTER COUNTY
UNTIL 730 PM EDT...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SMITHVILLE...OR 10 MILES SOUTHWEST OF
AMERICUS...AND MOVING NORTH AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS SUMTER COUNTY THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE AMERICUS...
PLAINS...LESLIE...ANDERSONVILLE...SUMTER...FRIENDSHIP... NEW
ERA...CROXTON CROSSROADS...MADDOX AND HUNTINGTON.
LAT...LON 3197 8444 3204 8444 3204 8443 3217 8443
3216 8418 3219 8418 3220 8414 3219 8413
3219 8410 3218 8410 3192 8408 3192 8434
3187 8434
TIME...MOT...LOC 2240Z 162DEG 16KT 3194 8432Special weather statement, May 27, 6:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT WED MAY 27 2015
GAZ085-097-272315-
JOHNSON GA-LAURENS GA-
649 PM EDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JOHNSON AND
LAURENS COUNTIES UNTIL 715 PM EDT...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 7 MILES WEST OF WRIGHTSVILLE...AND MOVING
NORTH AT 10 MPH.
WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS WEST JOHNSON AND NORTH LAURENS COUNTIES
THROUGH 715 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
DUBLIN...WRIGHTSVILLE...LOVETT...TUCKERS CROSSROAD...SPANN...DONOVAN
AND BREWTON.
LAT...LON 3256 8276 3261 8296 3270 8297 3271 8296
3273 8295 3276 8295 3281 8280 3279 8277
3277 8277 3280 8269 3279 8267
TIME...MOT...LOC 2248Z 163DEG 9KT 3273 8285Special weather statement, May 27, 6:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT WED MAY 27 2015
GAZ104-272330-
SUMTER GA-
655 PM EDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN EAST SUMTER
COUNTY UNTIL 730 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DESOTO...OR ABOUT 10 MILES EAST OF
AMERICUS... AND MOVING NORTH AT 15 MPH.
WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS EAST SUMTER COUNTY THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
LESLIE...DE SOTO...DESOTO...COBB...LAMAR...METHVINS AND PENNINGTON.
LAT...LON 3192 8412 3219 8413 3219 8409 3218 8405
3217 8403 3215 8403 3213 8401 3212 8401
3209 8398 3205 8398 3205 8397 3202 8395
3199 8395 3193 8392 3191 8392
TIME...MOT...LOC 2254Z 174DEG 11KT 3201 8405Special weather statement, May 27, 7:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT WED MAY 27 2015
GAZ102-280000-
STEWART GA-
708 PM EDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN STEWART COUNTY
UNTIL 800 PM EDT...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCH FROM ABOUT 8 MILES EAST
OF LAKEPOINT RESORT STATE PARK TO NEAR LUMPKIN...AND MOVING
NORTHWEST AT 15 MPH.
WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE
ACROSS STEWART COUNTY THROUGH 800 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUMPKIN...
RICHLAND...OMAHA...SANFORD...LOUVALE...PROVIDENCE CANYON STATE
PARK...WESTVILLE...BROOKLYN...TROUTMAN...KIMBROUGH AND CHARLES.
LAT...LON 3192 8491 3195 8496 3198 8496 3197 8503
3199 8506 3209 8504 3213 8506 3218 8501
3220 8496 3222 8498 3222 8493 3223 8492
3223 8465 3218 8463 3216 8465 3196 8464
3192 8466
TIME...MOT...LOC 2307Z 152DEG 14KT 3197 8497 3197 8480Special weather statement, May 27, 7:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT WED MAY 27 2015
GAZ092-093-272345-
MACON GA-SCHLEY GA-
713 PM EDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MACON AND SCHLEY
COUNTIES UNTIL 745 PM EDT...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ANDERSONVILLE...OR NEAR ELLAVILLE... AND
MOVING NORTH AT 15 MPH.
WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS WEST MACON AND SCHLEY COUNTIES THROUGH 745
PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
ELLAVILLE...IDEAL...MURRAYS CROSSROADS...FOUNTAINVILLE...
ANDERSONVILLE NATIONAL HISTORIC...BUMPHEAD...WALLS CROSSING AND LA
CROSSE.
LAT...LON 3217 8443 3229 8441 3230 8439 3241 8439
3242 8438 3243 8438 3243 8436 3238 8435
3240 8432 3237 8432 3237 8425 3240 8425
3240 8420 3243 8418 3243 8414 3219 8409
3219 8413 3223 8414 3223 8418 3216 8418
TIME...MOT...LOC 2312Z 148DEG 12KT 3221 8422Special weather statement, May 27, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT WED MAY 27 2015
GAZ096-107-280000-
BLECKLEY GA-PULASKI GA-
721 PM EDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BLECKLEY AND
PULASKI COUNTIES UNTIL 800 PM EDT...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAWKINSVILLE...AND MOVING NORTH AT 10 MPH.
WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS WEST BLECKLEY AND EAST PULASKI COUNTIES
THROUGH 800 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
COCHRAN...HAWKINSVILLE...PAULK...HARTFORD...PULASKI STATE PRISON...
OCMULGEE PUBLIC FISHING AREA...BAILEYS PARK...MOBLEY CROSSING AND
PORTER.
LAT...LON 3238 8354 3240 8352 3239 8350 3241 8348
3242 8348 3243 8334 3227 8335 3218 8335
3217 8347
TIME...MOT...LOC 2320Z 169DEG 10KT 3225 8341The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:52 PM EDT | Special Weather Statement | FFC | Montgomery | 53 min |
| May 27, 6:07 PM EDT | Special Weather Statement | FFC | Emanuel | 38 min |
| May 27, 6:28 PM EDT | Special Weather Statement | FFC | Webster | 47 min |
| May 27, 6:41 PM EDT | Special Weather Statement | FFC | Sumter | 49 min |
| May 27, 6:49 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| May 27, 6:55 PM EDT | Special Weather Statement | FFC | Sumter | 35 min |
| May 27, 7:08 PM EDT | Special Weather Statement | FFC | Stewart | 52 min |
| May 27, 7:13 PM EDT | Special Weather Statement | FFC | Schley | 32 min |
| May 27, 7:42 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| May 27, 7:53 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 37 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.